Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 15, 2019, 9:21 PM MDT. It took effect at Aug 16, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2019, 9:21 PM MDT (03:21 UTC)
- In effect from
- Aug 16, 2019, 12:00 PM MDT
- Expired
- Aug 16, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
553 WWUS85 KCYS 160321 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 921 PM MDT Thu Aug 15 2019 ...Red Flag Warning in effect until 8 PM Friday for fire weather zone 304... WYZ304-161300- /O.UPG.KCYS.FW.A.0007.190816T1800Z-190817T0200Z/ /O.NEW.KCYS.FW.W.0008.190816T1800Z-190817T0200Z/ Southwest Carbon County- 921 PM MDT Thu Aug 15 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS DRY FUELS FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Friday. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5. If fires develop they will behave dangerously and erratically...and grow and spread rapidly. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
3 follow-up statements
231 WWUS85 KCYS 160908 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 308 AM MDT Fri Aug 16 2019 ...Dangerous fire weather conditions expected over the next several days... ...A Red Flag Warning is in effect noon through 8 PM Friday for FWZ 304...Followed by Fire Weather Watches for FWZ 304 on both Saturday and Sunday... WYZ304-161715- /O.NEW.KCYS.FW.A.0008.190817T1800Z-190818T0200Z/ /O.NEW.KCYS.FW.A.0009.190818T1800Z-190819T0200Z/ /O.CON.KCYS.FW.W.0008.190816T1800Z-190817T0200Z/ Southwest Carbon County- 308 AM MDT Fri Aug 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. a Fire Weather Watch has also been issued from Sunday afternoon through Sunday evening. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Friday through Sunday. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 to 6. If fires develop they will behave dangerously and erratically...and grow and spread rapidly. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
122 WWUS85 KCYS 160926 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 326 AM MDT Fri Aug 16 2019 ...Dangerous fire weather conditions expected over the next several days... ...A Red Flag Warning is in effect noon through 8 PM Friday for FWZ 304...Followed by Fire Weather Watches for FWZ 304 on both Saturday and Sunday... WYZ304-170300- /O.CON.KCYS.FW.W.0008.190816T1800Z-190817T0200Z/ /O.CON.KCYS.FW.A.0008.190817T1800Z-190818T0200Z/ /O.CON.KCYS.FW.A.0009.190818T1800Z-190819T0200Z/ Southwest Carbon County- 326 AM MDT Fri Aug 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. a Fire Weather Watch has also been issued from Sunday afternoon through Sunday evening. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Friday through Sunday. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 to 6. If fires develop they will behave dangerously and erratically...and grow and spread rapidly. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ Braun
118 WWUS85 KCYS 170151 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 751 PM MDT Fri Aug 16 2019 ...Red Flag Warning to expire at 8 PM MDT Friday... ...Dangerous fire weather conditions expected over the weekend... ...Followed by Fire Weather Watches for FWZ 304 on both Saturday and Sunday... WYZ304-171000- /O.EXP.KCYS.FW.W.0008.000000T0000Z-190817T0200Z/ /O.CON.KCYS.FW.A.0008.190817T1800Z-190818T0200Z/ /O.CON.KCYS.FW.A.0009.190818T1800Z-190819T0200Z/ Southwest Carbon County- 751 PM MDT Fri Aug 16 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY PLUS HIGH HAINES FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. a Fire Weather Watch has also been issued from Sunday afternoon through Sunday evening. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph Friday through Sunday. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 to 6. If fires develop they will behave dangerously and erratically...and grow and spread rapidly. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 15, 6:00 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 15, 6:00 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
600 PM MDT Thu Aug 15 2019
.UPDATE...
Issued at 550 PM MDT Thu Aug 15 2019
Please see updated 00Z aviation discussion below.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 233 PM MDT Thu Aug 15 2019
A couple strong to severe storms moving across northern Goshen
county presently. These likely set off by the southern fringe of a
shortwave moving across South Dakota as well as a diffuse outflow
boundary. Some question as to how far they will progress into the
Panhandle the rest of the afternoon. Of more concern is the
likelihood for another round of strong convection later this
evening/tonight up north as another shortwave passes by, a
similar setup to last night. Activity should move out of the CWA
very late tonight or early Friday morning.
Friday and Saturday will continue to have a chance for convection
mainly east of the mtns but should be isolated. Sufficient shear
and instability for a few strong to severe storms but forcing
remaining rather low.
.LONG TERM...(Saturday night through Thursday)
Issued at 233 PM MDT Thu Aug 15 2019
A warmer and mainly dry weather regime should build into the area
Sunday into early next as the upper high builds over the region
and the stronger westerlies lift well north of the area. Chances
for isolated mainly late day showers and storms should return by
midweek as a bit of moisture lifts northward into the region.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 550 PM MDT Thu Aug 15 2019
After the first round of storms this afternoon that struck KBFF
with large hail and winds near 45 mph, the region will be in a
lull of activity for the next 4 hours. However, expect another
round of TSRA/SHRA to move through north half of east WY and into
the Nebraska Panhandle near 430Z through 10-11Z overnight. The
signs of this round are beginning as storms are developing in far
NW WY at this time. This is the start of the likely TSRA complex
that will sweep across the region but should stay north of
KRWL/KLAR/KCYS. Low ceilings and reduced visibilities will occur
south of this TSRA cluster at KSNY. KCYS could also drop to MVFR
to IFR early morning with KLAR/KRWL remaining VFR. Another round
of TSRA appearing likely for KLAR/KCYS Friday afternoon. Surface
winds will be out of the east in the Nebraska Plains and more
westerly for KLAR/KRWL this afternoon at 10-20 knots with some
sporadic gusts upwards of 25-30 knots at KRWL.
&&
.FIRE WEATHER...
Issued at 233 PM MDT Thu Aug 15 2019
Little change is seen in the weather conditions through the
weekend with critical to near critical conditions looking to
remain confined to southwestern Carbon county. Another round of
showers and storms is expected mainly over east central Wyoming
across the northern Nebraska panhandle tonight with more isolated
activity east of the mountains Friday and Saturday. Mainly dry
and warmer conditions will move in Sunday and continue into early
next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ304.
Fire Weather Watch from Friday afternoon through Friday evening
for WYZ304.
NE...None.
&&
UPDATE...JSA
SHORT TERM...RE
LONG TERM...RE
AVIATION...JSA
FIRE WEATHER...REHazardous weather outlook, Aug 15, 10:43 AM MDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1043 AM MDT Thu Aug 15 2019 NEZ002-003-019-021-095-096-WYZ101-102-107-108-161000- Dawes-Box Butte-Scotts Bluff-Morrill-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 1043 AM MDT Thu Aug 15 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible this afternoon with a few strong storms possible. A somewhat greater threat for scattered strong to severe storms is expected later tonight with large hail the main threat. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered showers and storms are expected mainly on Friday, with a few of the storms possibly becoming severe, mainly over the Nebraska Panhandle. .Spotter information statement... Spotter activation is not expected at this time. NEZ020-054-055-WYZ103>106-109>119-161000- Banner-Kimball-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1043 AM MDT Thu Aug 15 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated showers and thunderstorms are possible into this evening but the severe threat is low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 15, 4:12 PM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 S MELBETA 41.75N 103.52W
08/15/2019 M1.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
WILLSLocal storm report, Aug 15, 4:28 PM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 S MELBETA 41.77N 103.52W
08/15/2019 M1.75 INCH SCOTTS BLUFF NE PUBLIC
GOLF BALL SIZED HAIL MEASURED APPROXIMATELY 1 MILE SOUTH
OF MELBETA AT COUNTY ROAD 29.
&&
WILLSLocal storm report, Aug 15, 5:21 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL DALTON 41.41N 102.97W
08/15/2019 M1.00 INCH CHEYENNE NE EMERGENCY MNGR
&&
WILLSSpecial weather statement, Aug 15, 5:23 PM MDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Thu Aug 15 2019
NEZ054-160000-
Kimball NE-
523 PM MDT Thu Aug 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL COUNTY UNTIL
600 PM MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Kimball Airport, or 14 miles south of Kimball, moving
east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Kimball County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4101 10373 4108 10371 4107 10338 4100 10339
4100 10372
TIME...MOT...LOC 2323Z 280DEG 23KT 4102 10362
BrothersLocal storm report, Aug 15, 5:36 PM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 10 NE SIDNEY 41.24N 102.83W
08/15/2019 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
GROUND PARTIALLY COVERED WITH HAIL
&&
WILLSSpecial weather statement, Aug 15, 8:36 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Cheyenne WY 836 PM MDT Thu Aug 15 2019 WYZ101-160300- Converse County Lower Elevations WY- 836 PM MDT Thu Aug 15 2019 ...SPECIAL WEATHER STATEMENT... At 836 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Teapot Rock, or 29 miles northeast of Casper, moving east at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Converse County. LAT...LON 4325 10555 4299 10566 4310 10607 4331 10607 TIME...MOT...LOC 0236Z 282DEG 43KT 4322 10608 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:36 PM MDT | Special Weather Statement | CYS | Converse | 24 min |
| Aug 15, 8:50 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 40 min |
| Aug 15, 9:29 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 76 min |
| Aug 15, 10:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 42 min |
| Aug 15, 10:24 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 51 min |
| Aug 15, 10:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
| Aug 15, 10:49 PM MDT | Special Weather Statement | CYS | Converse | 26 min |
| Aug 15, 10:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 46 min |
| Aug 15, 11:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 48 min |
| Aug 15, 11:32 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 43 min |
| Aug 15, 11:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 30 min |
| Aug 15, 11:48 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 72 min |
| Aug 16, 12:13 AM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 62 min |
| Aug 16, 3:08 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 16, 3:08 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 16, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 32 min |
| Aug 16, 4:34 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 26 min |
| Aug 16, 4:38 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Aug 16, 4:57 PM MDT | Special Weather Statement | CYS | Niobrara | 48 min |
| Aug 16, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 33 min |
| Aug 16, 5:23 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Aug 16, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 17 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.